JournalsaihpcVol. 19, No. 3pp. 343–370

The structure and limiting behavior of locally optimal minimizers

  • Moshe Marcus

    Department of Mathematics, Technion, Haifa 32000, Israel
  • Alexander J. Zaslavski

    Department of Mathematics, Technion, Haifa 32000, Israel
The structure and limiting behavior of locally optimal minimizers cover
Download PDF

Abstract

Résumé

Nous étudions la structure des minimiseurs localement optimaux (c-optimaux) d'une classe de problèmes variationelles du second ordre sur R+. Ces problèmes sont liés à un modèle de thermodinamique introduit dans [4]. Nous montrons que si v est um minimiseur non-périodique c-optimal, alors la courbe correspondante dans l'espace des phases ne s'auto-intersecte pas. En utilisant ce fait, nous étudions le comportement asymptotique à l'infini des minimiseurs c-optimaux, et la structure de leurs ensembles limites.

We study the structure of locally optimal (c-optimal) minimizers of a class of second order variational problems on R+. The problems are related to a model in thermodynamics introduced in [4]. We show that if v is a c-optimal nonperiodic minimizer, then the corresponding curve in the phase plane does not intersect itself. Using this fact we study the asymptotic behavior at infinity of c-optimal minimizers, and the structure of their limiting sets.

Cite this article

Moshe Marcus, Alexander J. Zaslavski, The structure and limiting behavior of locally optimal minimizers. Ann. Inst. H. Poincaré Anal. Non Linéaire 19 (2002), no. 3, pp. 343–370

DOI 10.1016/S0294-1449(01)00083-X